Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 15, 2016, 7:14 PM CST for Barbour County, Alabama. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 7:14 PM CST (01:14 UTC)
- Expired
- Feb 15, 2016, 7:30 PM CST
- In force
- 16 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 59 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 7:18 PM CST | TSTM WND DMG | Eufaula, AL | MULTIPLE TREES DOWN AROUND THE CITY OF EUFAULA. 4 CHICKEN HOUSES AND NEARBY RESIDENCE WERE ALSO DAMAGED ON COUNTY ROAD 20. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 12:02 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504
WUUS54 KBMX 160114
SVRBMX
ALC005-160130-
/O.NEW.KBMX.SV.W.0007.160216T0114Z-160216T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 730 PM CST
* AT 714 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKEPOINT RESORT STATE PARK TO NEAR RICHARDS
CROSSROADS...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUFAULA...LAKEPOINT RESORT STATE PARK AND TWIN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.
LAT...LON 3206 8519 3206 8511 3207 8511 3206 8506
3202 8505 3200 8507 3197 8506 3196 8509
3194 8508 3191 8511 3190 8511 3189 8513
3179 8513 3178 8514 3176 8513 3177 8516
3174 8521 3170 8522 3170 8525
TIME...MOT...LOC 0114Z 261DEG 33KT 3205 8511 3174 8519
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 6:31 PM CST, 43 minutes earlier.
Area forecast discussion, Feb 15, 6:31 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 631 PM CST MON FEB 15 2016 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... SEVERE WEATHER POTENTIAL LIMITED TO OUR SOUTHEASTERN COUNTIES... GENERALLY SOUTHEAST OF A LINE FROM AUBURN IN LEE COUNTY SOUTHWEST TO JUST WEST OF TROY IN PIKE COUNTY. TEMPERATURES REMAIN IN THE LOW TO MID 60S ACROSS THIS PORTION OF OUR CWA WITH DEW POINTS IN THE LOW TO MID 50S. THE INSTABILITY OVERALL IS NOT THAT IMPRESSIVE BUT IS SUFFICIENT TO SUSTAIN THE ONGOING LINE OF RAIN WITH EMBEDDED THUNDERSTORM ACTIVITY THAT IS MOVING EAST ACROSS THE AREA. STORM MOTION HAS INCREASED WITH THE LINE AS A WHOLE GENERALLY MOVING EASTWARD AT 30 TO 40 MILES PER HOUR WITH THE INDIVIDUAL STORMS WITHIN THE LINE GENERALLY MOVING NORTHEAST 40 T0 50 MILES PER HOUR. KMXX NEXRAD VAD WIND PROFILE INDICATING LOW LEVEL JET AROUND 6000 FEET WITH WINDS GENERALLY NOW UNIDRECTIONAL OUT OF THE SOUTHWEST FROM 1000 FT ALOFT TO OVER 15000 FT. SURFACE OBSERVATIONS AT AUBURN... EUFAULA... AND COLUMBUS GA INDICATE SOME LOW LEVEL VEERING WINDS OUT OF THE SOUTHEAST NEAR THE SURFACE AS WAS EVIDENT EARLIER OFF THE KMXX NEXRAD VWP. JH/05 && .AVIATION... 00Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS CONTINUE TO PROGRESS EASTWARD ALONG A COLD FRONT. MOST WIDESPREAD LIGHTNING IS NEAR THE SOUTHERN TAF SITES WHERE A PREVAILING TSRA MENTION WAS CONTINUED. LIGHTNING IS MORE SPORADIC FARTHER NORTH...AND WILL STICK WITH VCTS AT ANB/ASN AND AMEND IF NECESSARY. OVERALL ACTIVITY IS BEGINNING TO ACCELERATE EASTWARD AND SHOULD MOVE EAST OF THE TAF SITES WITHIN THE NEXT COUPLE OF HOURS. UPSTREAM OBS OVER MISSISSIPPI INDICATE IFR CEILINGS MOVING IN BEHIND THE FRONT AND EXPECT CIGS TO LOWER TO IFR AREAWIDE TONIGHT BUT TIMING IS UNCERTAIN. IMPROVEMENT IS EXPECTED TOMORROW MORNING WITH VFR CONDITIONS RETURNING BY NOON OR SOONER. 32/DAVIS && .FIRE WEATHER... WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED THROUGH TONIGHT. DRY CONDITIONS RETURN TO MOST OF THE AREA ON TUESDAY AND WILL REMAIN THROUGH THE END OF THE END. NO CRITICAL FIRE WEATHER CONCERNS EXPECTED. && .PREV DISCUSSION... /ISSUED 552 PM CST MON FEB 15 2016/ AT 21Z...SURFACE THERMAL GRADIENT HAS BECOME DIFFUSE ACROSS OUR SOUTHWEST COUNTIES AS ONGOING RAIN AND THUNDERSTORM ACTIVITY HAS HELPED TO REDUCE INSTABILITY. HOWEVER...WE CONTINUE TO WATCH THUNDERSTORMS MOVING EAST OUT OF EAST-CENTRAL MISSISSIPPI. THERMAL GRADIENT SHARPENS FURTHER EAST ACROSS OUR SOUTHERN COUNTIES FROM NEAR SELMA IN DALLAS COUNTY TO ACROSS SOUTHERN AUTAUGA AND ELMORE COUNTIES AND FURTHER EAST TO BETWEEN ALEXANDER CITY AND AUBURN. BREAKS IN THE CLOUD COVER CONTINUE TO ALLOW TEMPERATURES TO REACH INTO THE LOWER 70S ACROSS OUR SOUTHEAST COUNTIES (PIKE...BARBOUR...RUSSELL...MACON). HIGHER DEW POINTS HAVE HAD DIFFICULTY ADVECTING INTO THIS AREA AND THAT WILL LIMIT CONVECTIVE POTENTIAL TO A DEGREE. WARM ADVECTION IS EXPECTED TO CONTINUE AND WILL LIKELY INCREASE LATER THIS AFTERNOON AND EVENING AS A LOW LEVEL JET STRENGTHENS ACROSS MUCH OF CENTRAL ALABAMA. REGIONAL RADAR MOSAICS SHOW WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY GENERALLY ALONG AND WEST OF I-65 ACROSS SOUTHWEST ALABAMA STRETCHING ACROSS MUCH OF THE NORTHERN PORTION OF OUR CWA AND THIS ACTIVITY IS MOVING NORTHEAST ABOUT 35 KNOTS. NEXRAD VAD WIND PROFILES CONTINUE TO INDICATE VEERING WINDS AT BMX WITH A LOW LEVEL JET PRESENT AT ABOUT 5000 FT. VEERING WINDS ALSO PRESENT AT MXX THOUGH NOT AS PRONOUNCED AS AT BMX CURRENTLY. CONVECTIVE DEVELOPMENT TO OUR SOUTH AND IN OUR SOUTHERN COUNTIES CONTINUES TO HELP LIMIT THE ADVECTION OF MORE UNSTABLE AIR NORTHWARD THOUGH THIS IS NOT LIMITING ADVECTION INTO OUR SOUTHEAST COUNTIES. JH/05 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 39 59 37 55 34 / 90 20 20 0 0 ANNISTON 39 60 38 57 35 / 90 20 20 0 0 BIRMINGHAM 41 61 39 58 37 / 80 10 10 0 0 TUSCALOOSA 40 63 39 61 38 / 70 10 0 0 0 CALERA 40 62 40 59 39 / 80 10 10 0 0 AUBURN 41 61 40 60 39 / 100 10 10 0 0 MONTGOMERY 41 65 41 63 39 / 90 10 0 0 0 TROY 43 65 42 63 40 / 90 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 15, 6:21 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 621 PM CST MON FEB 15 2016 ALZ011>015-017>050-170330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 621 PM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST PORTIONS OF THE CENTRAL ALABAMA THROUGH 8 PM THIS EVENING. THE GREATEST THREAT APPEARS TO BE DAMAGING WINDS UP TO 70 MPH...BUT BRIEF TORNADOES ARE POSSIBLE. THE GREATEST POTENTIAL FOR SEVERE WEATHER IS ALONG AND SOUTH OF I-85. IN ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING ACROSS ALL OF CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THROUGH THIS EVENING.
In the hours before
Special weather statement, Feb 15, 3:19 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CST MON FEB 15 2016
ALZ044-152215-
MONTGOMERY AL-
319 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
415 PM CST...
AT 318 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DAVENPORT...OR 12 MILES EAST OF FORT DEPOSIT...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EASTERN MONTGOMERY...PIKE ROAD...MOUNT MEIGS...AUBURN UNIVERSITY IN
MONTGOMERY...SELLERS...WAUGH...PINEDALE...RAMER...SNOWDOUN...
NAFTEL...DAVENPORT...STRATA...EASTDALE MALL...SPRAGUE...BRASSELL...
BARACHIAS...CECIL...CARTERS HILL AND MITYLENE.
THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 6 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3205 8630 3205 8641 3210 8641 3243 8619
3244 8618 3243 8615 3243 8613 3242 8612
3242 8609 3241 8605 3242 8603 3234 8599
3232 8596 3230 8595 3228 8592 3227 8598
3225 8599 3225 8600 3221 8600 3196 8630
TIME...MOT...LOC 2118Z 219DEG 34KT 3205 8637
87/GRANTHAMLocal storm report, Feb 15, 4:39 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 6 NE CUBA 32.49N 88.30W
02/15/2016 SUMTER AL EMERGENCY MNGR
TREE DOWN ON A HOME ON CONTI ST IN YORK
&&
DAVISLocal storm report, Feb 15, 5:43 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 3 S CECIL 32.27N 86.00W
02/15/2016 MONTGOMERY AL LAW ENFORCEMENT
NEAR THE INTERSECTION OF FLOWERS ROAD AND MATTHEWS ROAD.
A FEW BARNS DAMAGED, DAMAGE TO A TIN ROOF, A FEW TREES
DOWN. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Feb 15, 6:21 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 1 ENE GOSHEN 31.72N 86.12W
02/15/2016 PIKE AL EMERGENCY MNGR
LARGE TREES DOWN NEAR GOSHEN HIGH SCHOOL. TIME ESTIMATED
BY RADAR.
&&
JHLocal storm report, Feb 15, 6:22 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG TROY 31.81N 85.97W
02/15/2016 PIKE AL EMERGENCY MNGR
POWER OUTAGES REPORTED IN TROY. TIME ESTIMATED BY RADAR.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:21 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 54 min |
| Feb 15, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 46 min |
| Feb 15, 6:58 PM CST | Tornado Warning | BMX | Lee, Russell | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.